Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 114, NWS Mobile, AL

August 5, 2013Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2013, 6:25 PM CDT for Choctaw County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2013, 6:25 PM CDT (23:25 UTC)
Expired
Aug 5, 2013, 7:30 PM CDT
In force
65 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 162 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS54 KMOB 052325
SVRMOB
ALC023-060030-
/O.NEW.KMOB.SV.W.0114.130805T2325Z-130806T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT MON AUG 5 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 730 PM CDT

* AT 622 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 18 MILES NORTH OF BUTLER...OR 12
  MILES NORTH OF LISMAN...AND MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LISMAN...             BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3209 8804 3208 8804 3206 8807 3207 8810
      3205 8811 3201 8847 3231 8843 3231 8842
      3231 8815
TIME...MOT...LOC 2326Z 352DEG 16KT 3233 8830

$$
1 follow-up statement
666 
WWUS54 KMOB 060002
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CDT MON AUG 5 2013

ALC023-060012-
/O.CAN.KMOB.SV.W.0114.000000T0000Z-130806T0030Z/
CHOCTAW AL-
702 PM CDT MON AUG 5 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
CHOCTAW COUNTY...

AT 659 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
CHOCTAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3209 8804 3208 8804 3206 8807 3207 8810
      3205 8811 3201 8847 3231 8843 3231 8842
      3231 8815
TIME...MOT...LOC 0002Z 352DEG 16KT 3224 8837

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:55 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 5, 3:55 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT MON AUG 5 2013

.SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...THE CENTRAL GULF
COAST REMAINS IN A NORTHWEST UPPER LEVEL FLOW PATTERN BETWEEN A
RIDGE OVER THE SOUTH CENTRAL STATES AND A BROAD TROUGH OVER THE THE
EAST COAST. THIS WILL LEAD TO CONTINUED HOT CONDITIONS WITH
SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS.
THUNDERSTORM COVERAGE WILL RAPIDLY DECREASE AFTER SUNSET THIS
EVENING WITH ANOTHER VERY MUGGY NIGHT ON TAP WITH LOWS IN THE LOW TO
MID 70S WITH UPPER 70S NEAR THE COAST. HOT AND HUMID CONDITIONS
CONTINUE ON TUESDAY WITH HIGHS IN THE MID 90S AND HEAT INDEX VALUES
OF 103 TO 107. DAYTIME HEATING WILL COMBINE WITH A DEEPLY TROPICAL
AIRMASS WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES TO
GENERATE MORE SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. THE
HIGHEST POPS WILL BE ACROSS WEST AND SOUTHWEST AREAS WITH LOWER POPS
ACROSS THE NORTHEAST WHERE SOME DRIER AIR IS LOCATED. /13

[TUESDAY NIGHT THROUGH WEDNESDAY NIGHT]...THE STALLED SURFACE
BOUNDARY ACROSS THE FORECAST AREA WILL BE WASHED-OUT AS A SURFACE
RIDGE REBUILDS ACROSS THE WESTERN ATLANTIC...SOUTHEAST STATES AND
THE NORTHEAST GULF OF MEXICO. THE UPPER LEVEL HIGH PRESSURE OVER THE
SOUTHERN PLAINS WITH AN EASTWARD EXTENSION OF AN UPPER RIDGE ALONG
THE NORTHERN GULF REGION WILL LIFT SLIGHTLY NORTHWARD AND BECOME
ELONGATED FROM TEXAS TO THE WESTERN ATLANTIC AS AN UPPER LOW MOVES
OVER THE CARIBBEAN SEA. DESPITE THE PRESENCE OF THE RIDGE AXIS...NWP
SOLUTIONS ARE IN PRETTY DECENT AGREEMENT WITH KEEPING A DECENT
AMOUNT OF MOISTURE IN PLACE ACROSS OUR FORECAST AREA. WE WILL
STILL SEE UPPER LEVEL DISTURBANCES APPROACHING FROM THE NORTH ON
WEDNESDAY AND FROM THE NORTHEAST ON THURSDAY...RESULTING IN A
CONTINUATION OF SCATTERED TO NUMEROUS DAYTIME SHOWERS AND
THUNDERSTORMS. SOME OF STRONGER STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. EXPECTING
MAINLY ISOLATED TO LOW END SCATTERED COVERAGE BOTH NIGHTS.

SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL OCCUR ON WEDNESDAY
WITH HIGHS INLAND AREAS RANGING FROM 92 TO 96 DEGREES...AND AROUND
90 DEGREES ALONG THE BEACHES. THE HOT AND HUMID CONDITIONS WILL
AGAIN ALLOW HEAT INDICES TO RANGE FROM 100 TO 105 DURING THE
AFTERNOON. LOWS BOTH SUNDAY AND MONDAY NIGHTS WILL BE IN THE LOW TO
MID 70S WITH UPPER 70S AT THE BEACHES. /22

&&

.LONG TERM [THURSDAY THROUGH MONDAY]...THE ELONGATED UPPER LEVEL
RIDGE AXIS WILL REMAIN STRETCHED FROM TEXAS...ACROSS THE GULF
COAST/SOUTHEAST STATES...AND INTO THE WESTERN ATLANTIC THURSDAY
THROUGH THE WEEKEND. SOLUTIONS ALSO SHOW AN UPPER LEVEL LOW PUSHING
WESTWARD ACROSS THE CENTRAL AND SOUTHERN GULF OF MEXICO FRIDAY
THROUGH SUNDAY. SCATTERED TO NUMEROUS DAYTIME CONVECTION STILL LOOKS
PROBABLE ACROSS MUCH OF OUR CWFA THURSDAY AFTERNOON...WITH
SCATTERED COVERAGE ACROSS MUCH OF OUR CWFA ON FRIDAY...BUT RAIN
CHANCES MAY LOWER BY THE WEEKEND AS SOME DRIER MID LEVEL AIR ARRIVES
ON THE NORTHERN SIDE OF THE UPPER LOW...AND ALSO WITH A SECONDARY
UPPER LEVEL RIDGE THAT MAY BUILD OVER THE SOUTHEASTERN U.S.
OTHERWISE...THE AFTERNOON HEAT/HUMIDITY WILL REMAIN INTACT THROUGH
THE COURSE OF THE EXTENDED FORECAST PERIOD...WITH ONLY MINOR
FLUCTUATIONS IN DAILY MAX/MIN TEMPERATURES EXPECTED. /21 /22

&&

.AVIATION [06.00Z KMOB/KBFM/KPNS TAF ISSUANCE]...MAINLY VFR
CONDITIONS OVERNIGHT INTO TUESDAY MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING AND
AFTERNOON HOURS ON TUESDAY. /13

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE NORTHERN
AND CENTRAL GULF OF MEXICO THROUGH THE WEEK. THIS WILL MAINTAIN
GENERALLY LIGHT WINDS AND CALM SEAS. LOCALLY HIGHER WINDS AND SEAS
CAN BE EXPECTED NEAR SHORE WITH THE AFTERNOON SEA BREEZE AND WITH
ANY THUNDERSTORMS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  96  75  94  75 /  20  50  20  50  10
PENSACOLA   78  94  78  92  77 /  20  50  20  30  10
DESTIN      80  92  79  91  78 /  20  40  20  30  10
EVERGREEN   71  97  73  94  72 /  20  50  30  60  10
WAYNESBORO  72  94  74  96  74 /  20  50  20  50  05
CAMDEN      70  96  74  94  73 /  20  40  20  60  10
CRESTVIEW   71  96  73  93  72 /  10  40  30  60  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 5, 5:49 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CDT MON AUG 5 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
549 AM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL CLIMB TO 105 TO 108 DEGREES THIS AFTERNOON ALONG
AND SOUTH OF THE INTERSTATE 10 CORRIDOR...INCLUDING ALONG THE
BEACHES. HEAT INDICES OF 100 TO 105 ARE EXPECTED FURTHER INLAND.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE WESTERN PORTIONS PF THE REGION TODAY. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES OF 100 TO 105 ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION EACH DAY THROUGH THE OUTLOOK PERIOD. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...IN ADDITION TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-061200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
549 AM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.
LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN ANY MARINE STORMS
DURING THE OUTLOOK. FREQUENT LIGHTNING ACTIVITY ALSO LIKELY IN
STRONGER STORMS.

In the hours before

Special weather statement, Aug 5, 4:27 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 PM CDT MON AUG 5 2013

ALZ052-MSZ067-076-052230-
WASHINGTON AL-WAYNE MS-GREENE MS-
427 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE AND NORTHEASTERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...NORTHWESTERN WASHINGTON
COUNTY IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WAYNESBORO...OR 7 MILES NORTHWEST OF BUCKATUNNA...AND MOVING
SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         TIBBIE...             FRUITDALE...
  CHATOM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Aug 5, 4:30 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT MON AUG 5 2013

ALZ063-052230-
LOWER MOBILE AL-
430 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
GRAND BAY...OR 8 MILES NORTHWEST OF CODEN...AND MOVING SOUTHEAST AT
10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   CODEN...
  GRAND BAY...          BAYOU LA BATRE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 8.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Aug 5, 4:34 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CDT MON AUG 5 2013

ALZ061-063-052230-
UPPER MOBILE AL-LOWER MOBILE AL-
434 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF MIDTOWN MOBILE...OR NEAR I10 AND I65...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     EASTERN DAUPHIN ISLAND...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    THEODORE...
  I10 AND I65...        BELLE FONTAINE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 13 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 6.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED.
PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL
WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 5, 4:36 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT MON AUG 5 2013

ALZ052-061-MSZ067-076-052230-
WASHINGTON AL-WAYNE MS-GREENE MS-UPPER MOBILE AL-
436 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...WASHINGTON
AND NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 530
PM CDT...

AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF WAYNESBORO...OR NEAR BUCKATUNNA...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CITRONELLE...         STATE LINE...         BUCKATUNNA...
  VINEGAR BEND...       TIBBIE...             MCINTOSH...
  FRUITDALE...          DEER PARK...          CHATOM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Aug 5, 4:44 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT MON AUG 5 2013

ALZ061-063-052245-
UPPER MOBILE AL-LOWER MOBILE AL-
444 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 545 PM CDT...

AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
REGIONAL AIRPORT IN WEST MOBILE...OR 7 MILES NORTH OF SEMMES...AND
MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    SEMMES...
  PRICHARD...           I65 AND US 45...      I65 AND I165...
  I65 AND AL 158...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 11 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 14.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:25 PM CDTSpecial Marine WarningMOB95 min
Aug 5, 5:05 PM CDTSpecial Marine WarningMOB85 min
Aug 5, 5:23 PM CDTAreal Flood AdvisoryMOBMobile67 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.